Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 57, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 29, 2005, 3:58 PM EDT for Tompkins County, New York. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2005, 3:58 PM EDT (19:58 UTC)
- Expired
- Jun 29, 2005, 5:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Tompkins County, NY
The radar
The Binghamton radar (KBGM), 49 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1143 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:48 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 29, 2:48 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 248 PM EDT WED JUN 29 2005 .SHORT-TERM (TNGT-FRI)... RDG SLOWLY BRKG DOWN AND ALLOWING STRONGER DISTURBANCES TO DVLP CONV OVER THE AREA. UA WNDS ARE STILL QUITE LGT...HWVR...SO CNRN IS NOT FOR WIDESPREAD SVR...BUT WITH DRENCHING RAINS AND PSBL FLOODING. ANY FLOODING EVENT WILL BE TO ISLTD FOR ANY WATCHES...BUT LOCAL WARNINGS AND ADVISORIES MAY BE NEEDED THIS AFTN AND EVE. SHRT WV OVER OH THIS MRNG MVG INTO WRN NY ATTM. XPCT CONV TO CONT TO FIRE AHD OF THE SHRT WV SO HAVE UPPED POPS TO LIKELY THIS EVE...AND KEPT CHANCE THRU THE OVRNGT HRS. CONV SHD SLOWLY END FROM WEST TO EAST LTR THIS EVE AND OVRNGT. LULL IN THE ACTION ON THU. WEAK SFC HIPRES AND RDGG ALOFT CAPS THE SNDG AND WILL INHIBIT CONV. WILL CONT WITH BLO CHANCE THRESHOLD FOR POPS. WEAK PREFNTL TROF AND UVM COMBINED WITH LEFTOVER HTG MAY TROGGER SOME CONV THU NGT SO LEFT CHANCE POPS AS IS. ON FRI...REAL COLD FNT APRCHS. WITH GOOD CAA APRCHG THIS STICKY AIRMASS...FELT AN UPGRADE TO LIKELY SEEMED IN ORDER. NAM MODEL SNDGS SHOW AN UNCAPPED PROFILE WITH CAPES APRCHG 2000 J/KG AND A NICE MID LVL DRY PUNCH. MORFORD && .LONG TERM (FRIDAY NIGHT - WED)... FRONT CROSSES REGION FRIDAY EVENING FOLLOWED BY A COOL DOWN FOR THE BEGINNING PART OF THE HOLIDAY WEEKEND. AFTER CHC POPS FRIDAY NIGHT WILL GO WITH A DRY FORECAST UNTIL TUESDAY AFTERNOON. UPPER LEVEL TROF BEHIND FROPA FRIDAY EVENING WILL PROVIDE COOLER TEMPS BOTH SAT/SUN. COMBINATION OF UPPER LEVEL RIDGING AND SFC HIGH PRESSURE MOVING OFF THE MID ATLANTIC COAST EARLY NEXT WEEK WILL PRODUCE INCREASING HEAT AND HUMIDITY. NEXT FROPA APPEARS LATE TUESDAY AFTERNOON OR TUESDAY NIGHT. RRM && .AVIATION (29/18Z - 30/18Z)... SHOWERS AND THUNDERSTORMS THROUGH EARLY EVENING WILL PRODUCE OCCASIONAL MVFR CONDITIONS DUE TO RESTRICTIONS IN VSBY/CIG. AFTER 00Z, CONVECTION SHOULD DIMINISH BUT WIDESPREAD HAZE WILL PRODUCE MVFR CONDITIONS MOST AREAS AFTER 03Z. TOWARD MORNING DENSE VALLEY FOG IS POSSIBLE WITH LIFR CONDITIONS LIKELY AT ELM. AFTER 15Z, VFR CONDITIONS ARE EXPECTED FOR REMAINDER OF FORECAST PERIOD AS FOG/HAZE MIX OUT. RRM && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
Hazardous weather outlook, Jun 29, 4:52 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 452 AM EDT WED JUN 29 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-300900- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 452 AM EDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN TODAY. THE MAIN THREATS FROM THESE STORMS WILL BE TORRENTIAL DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... FORMAL SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. RAINFALL SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON. MC
In the hours before
Special weather statement, Jun 29, 2:39 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 239 PM EDT WED JUN 29 2005 NYZ015-291945- YATES NY- 239 PM EDT WED JUN 29 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR VINE VALLEY..AND MOVING EAST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ITALY AT 245 PM EDT MIDDLESEX AT 255 PM EDT ITALY HILL AT 305 PM EDT RUSHVILLE AT 315 PM EDT POTTER AT 325 PM EDT FRIEND AT 330 PM EDT GUYANOGA AT 340 PM EDT YATESVILLE AND BLUFF POINT AT 345 PM EDT THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. DJP
Special weather statement, Jun 29, 2:49 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 249 PM EDT WED JUN 29 2005 NYZ015-016-291945- SENECA NY-YATES NY- 249 PM EDT WED JUN 29 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR HIMROD..AND MOVING EAST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HIMROD AND DRESDEN AT 300 PM EDT STARKEY AND LAKEMONT AT 315 PM EDT LODI STATION AND CAYWOOD AT 340 PM EDT LODI AND OVID AT 345 PM EDT IF ON OR NEAR KEUKA AND SENECA LAKES...SEEK SHELTER NOW. GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. DJP
Special weather statement, Jun 29, 3:16 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 316 PM EDT WED JUN 29 2005 PAZ044-048-072-292015- LACKAWANNA PA-PIKE PA-WAYNE PA- 316 PM EDT WED JUN 29 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR MOSCOW...AND MOVING EAST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... QUICKTOWN AT 325 PM EDT STERLING AT 350 PM EDT ANGELS AT 400 PM EDT LA ANNA AT 405 PM EDT GREENTOWN AND NEWFOUNDLAND AT 415 PM EDT IF ON OR NEAR LAKE WALLENPAUPACK...SEEK SHELTER NOW. GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. DJP
Special weather statement, Jun 29, 3:48 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 348 PM EDT WED JUN 29 2005 NYZ055-PAZ038-292045- BRADFORD PA-TIOGA NY- 348 PM EDT WED JUN 29 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM WAS LOCATED NEAR EAST SMITHFIELD..AND MOVING EAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WILAWANA AT 355 PM EDT RIGGS AT 400 PM EDT SOUTH WAVERLY AND WAVERLY AT 405 PM EDT ATHENS AND SAYRE AT 410 PM EDT MILAN AND ULSTER AT 415 PM EDT LITCHFIELD AT 425 PM EDT NICHOLS AT 435 PM EDT THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. DJP
Local storm report, Jun 29, 3:53 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
353 PM EDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL BENTLEY CREEK 41.95N 76.68W
06/29/2005 0.50 INCH BRADFORD PA AMATEUR RADIO
&&
TACSpecial weather statement, Jun 29, 3:54 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 354 PM EDT WED JUN 29 2005 NYZ023-025-292100- SCHUYLER NY-TOMPKINS NY- 354 PM EDT WED JUN 29 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM WAS LOCATED NEAR PERRY CITY..AND MOVING EAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... JACKSONVILLE AT 400 PM EDT TAUGHANNOCK FALLS AND ENFIELD AT 405 PM EDT WILLOW CREEK AT 410 PM EDT NORTHWEST ITHACA AND MYERS AT 415 PM EDT CAYUGA HEIGHTS AND LANSING AT 420 PM EDT NORTHEAST ITHACA AND ITHACA TOMPKINS ARPT AT 425 PM EDT WEST DRYDEN AT 430 PM EDT ETNA AND BESEMER AT 435 PM EDT IF ON OR NEAR CAYUGA LAKE...SEEK SHELTER NOW. GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. DJP
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:39 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Cortland | 51 min |
| Jun 29, 6:38 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 67 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.